Depression has been lsited for years as a rare side-effect of Accutane. In 18 years of oprescribing it, I have seen one patient with mild depression, reversible after stopping the drug. I understand that a recent TV show highlighted the problem in a teenage suicide, though apparently there were other psychological issues as well.
My feeling is that, if acne is severe and resistant to other forms of treatment, then Accutane need not be feared. There is no medication, herbal or otherwiise, which even approaches Accutane in effectiveness.
As for the package insert, I'm sure any pharmacy would be happy to give you a copy, or supply you with their patient handout.
Since your son is already taking the drug, is he depressed? If not, you most likely have nothing to worry about on that score. If your son agrees (I assume he's big), you might want to have his dermatologist set your mind at ease.
I took accutane no prob for me.
I took accutane for 2 months and the result is absolutely wonderful ! No problem if you take it correctly !